Headaches from switching to IUD?

posted 3 years ago in Wellness
Post # 3
1422 posts
Bumble bee
  • Wedding: May 2012

@kat912:  Hmmm, I would guess it has something to do with your body getting used to the difference in hormones. I have a paraguard (copper) IUD and I didn’t have any headaches, nor have I heard of any, so I would guess it’s something besides the IUD itself. I hope they go away soon!

Post # 5
2831 posts
Sugar bee
  • Wedding: September 2014

i have these constantly. on the right side of my head. they were way worse when i was on the pill (sprintec), so bad that i went off the pill. i’m thinking it has to do with the hormones. they get worse when i’m close to my period or ovulation days.

if you keep having them, or they become unbearable, talk to your doctor. it may be due to the hormones.

Post # 6
209 posts
Helper bee
  • Wedding: November 2013

I had my mirena put in about a month and a half ago and I would say for about the first week I had headaches and cramps but was all better after the first two weeks. And now I have no cramps, headaches, or bleeding! And I’ve lost weight so win-win for me!

Post # 7
2076 posts
Buzzing bee
  • Wedding: July 2012

I’ve suffered from migraines for years. I had to do a headache diary and realized that after switching my pill, I got significantly fewer migraines. My neuro says hormonal shifts around your period can cause migraines in a lot of women. I never have a period (skip the sugar pills and start the next pack) so I never paid much attention until I changed my pill.


hopefully, it’s one of those side effects that go away after a short while. But if they don’t, bring it up with your OB.

Leave a comment

Sent weekly. You may unsubscribe at any time.

Find Amazing Vendors